Skip to main content Accessibility help

Linear Kripke frames and Gödel logics

  • Arnold Beckmann (a1) and Norbert Preining (a2)

We investigate the relation between intermediate predicate logics based on countable linear Kripke frames with constant domains and Gödel logics. We show that for any such Kripke frame there is a Gödel logic which coincides with the logic defined by this Kripke frame on constant domains and vice versa. This allows us to transfer several recent results on Gödel logics to logics based on countable linear Kripke frames with constant domains: We obtain a complete characterisation of axiomatisability of logics based on countable linear Kripke frames with constant domains. Furthermore, we obtain that the total number of logics defined by countable linear Kripke frames on constant domains is countable.

Hide All
[1]Baaz, M., Infinite-valued Gödel logics with 0-1-projections and relativizations, Proceedings Gödel '96, Logic foundations of mathematics, computer science and physics—Kurt Gödel's legacy (Hájek, P., editor), Lecture Notes in Logic, vol. 6, Springer, 1996, pp. 23–33.
[2]Baaz, M., Leitsch, A., and Zach, R., Completeness of a first-order temporal logic with time-gaps, Theoretical Computer Science, vol. 160 (1996), no. 1–2, pp. 241–270.
[3]Baaz, M., Leitsch, A., and Zach, R., Incompleteness of an infinite-valued first-order Gôdel logic and of some temporal logics of programs, Computer science logic (Börger, E., editor), Springer, Berlin, 1996, Selected papers from CSL '95, pp. 1–15.
[4]Baaz, M., Preining, N., and Zach, R., First-order Gödel logics, Annals of Pure and Applied Logic, (2006), Accepted. Preprint:
[5]Baaz, M. and Zach, R., Compact propositional Gödel logics, 28th International Symposium on Multiple-valued Logic. May 1998, Fukuoka, Japan. Proceedings, IEEE Press, Los Alamitos, 1998, pp. 108–113.
[6]Baaz, M. and Zach, R., Hypersequent and cut-elimination for intuitionistic fuzzy logic, Computer Science Logic, Proceedings of the CSL 2000 (Clote, P. G. and Schwichtenberg, H., editors), Lecture Notes in Computer Science 1862, Springer, 2000, pp. 178–201.
[7]Beckmann, A., Goldstern, M., and Preining, N., Continuous Fraïssé conjecture, Order. Submitted. Preprint:
[8]Birkhoff, G., Lattice theory, third ed., American Mathematical Society, 1967.
[9]Chagrov, A. and Zakharyaschev, M., Modal logic, Oxford Logic Guides, vol. 35, The Clarendon Press Oxford University Press, New York, 1997, Oxford Science Publications.
[10]Davey, B. A., On the lattice of subvarieties, Houston Journal of Mathematics, vol. 5 (1979), pp. 183–192.
[11]Dummett, M., A propositional logic with denumerable matrix, this Journal, vol. 24 (1959), pp. 96–107.
[12]Esakia, L. L., Heyting algebra, I, Duality theory, Metsniereba, Tbilisi, 1985, in Russian.
[13]Fitting, M. C., Intuitionistic logic, model theory and forcing, Studies in Logic and the Foundation of Mathematics, North-Holland, Amsterdam, 1969.
[14]Fraïssé, R., Sur la comparaison des types d'ordres, Comptes Rendus de l’Académie des Sciences Paris, vol. 226 (1948), pp. 1330–1331.
[15]Gabbay, D. M., Semantical investigations in Heyting's intuitionistic logic, Synthese Library, vol. 148, D. Reidel Publishing Company, 1981.
[16]Gödel, G., Zum Intuitionistischen Aussagenkalkül, Ergebnisse eines mathematischen Kolloquiums, vol. 4 (1933), pp. 34–38.
[17]Goldblatt, R., Mathematical modal logic: A view of its evolution, Journal of Applied Logic, vol. 1 (2003), no. 5–6, pp. 309–392.
[18]Hájek, P., Metamathematics of fuzzy logic, Kluwer, 1998.
[19]Horn, A., Logic with truth values in a linearly ordered Heyting algebra, this Journal, vol. 34 (1969), no. 3, pp. 395–409.
[20]Kechris, A. S., Classical descriptive set theory, Springer, 1995.
[21]Kremer, P., On the complexity of propositional quantification in intuitionistic logic, this Journal, vol. 62 (1997), no. 2, pp. 529–544.
[22]Kripke, S. A., Semantical analysis of intuitionistic logic. I, Formal systems and recursive functions (Proceedings of the Eighth Logic Colloquium, Oxford, 1963), North-Holland, Amsterdam, 1965, pp. 92–130.
[23]Minari, P., Takano, M., and Ono, H., Intermediate predicate logics determined by ordinals, this Journal, vol. 55 (1990), no. 3, pp. 1099–1124.
[24]Moschovakis, Y. N., Descriptive set theory, Studies in Logic and the Foundations of Mathematics, vol. 100, North-Holland, Amsterdam, 1980.
[25]Ono, H., Kripke models and intermediate logics, Publications. Research Institute of Mathematical Sciences, Kyoto University, vol. 6 (1971), pp. 461–476.
[26]Ono, H., A study of intermediate predicate logics, Publications. Research Institute of Mathematical Sciences, Kyoto University, vol. 8 (1972/1973), pp. 619–649.
[27]Ono, H., On finite linear intermediate predicate logics, Studia Logica, vol. 47 (1988), no. 4, pp. 391–399.
[28]Preining, N., Gödel logics and Cantor-Bendixon analysis, Proceedings of LPAR'2002 (Baaz, M. and Voronkov, A., editors), Lecture Notes in Artificial Intelligence 2514, Springer, 10 2002, pp. 327–336.
[29]Preining, N., Complete recursive axiomatizability of Gödel logics, Ph. D. thesis, Vienna University of Technology, Austria, 2003.
[30]Raney, G. N., Completely distributive complete lattices. Proceedings of the American Mathematical Society, vol. 3 (1952), pp. 677–680.
[31]Scarpellini, B., Die Nichtaxiomatisierbarkeit des unendlichwertigen Prädikatenkalkülus von Łukasiewicz, this Journal, vol. 27 (1962), pp. 159–170.
[32]Skvortsov, D., On the superintuitionistic predicate logics of Kripke frames based on denumerable chains, Algebraic and Topological Methods in Non-classical Logics II, Barcelona, 15–18 June, 2005, 2005, pp. 73–74.
[33]Takano, M., Another proof of the strong completeness of the intuitionistic fuzzy logic, Tsukuba Journal of Mathematics, vol. 11 (1987), no. 1, pp. 101–105.
[34]Takano, M., Ordered sets R and Q as bases of Kripke models. Studia Logica, vol. 46 (1987), pp. 137–148.
[35]Takeuti, G. and Titani, T., Intuitionistic fuzzy logic and intuitionistic fuzzy set theory, this Journal, vol. 49 (1984), pp. 851–866.
[36]Troelstra, A. S., Aspects of constructive mathematics, Handbook of mathematical logic (Barwise, J., editor), North Holland, 1977, pp. 973–1052.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *


Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed